struggling to find the right mix of meds. been working closely with my neurologist who is very flexible but wondering what others may have in terms of feedback for me. I had been using just C/L IR 1.5 25/100 tabs 4x's day. we began to experiment with Rytary (the 195's and 145's) in an effort to not only get better coverage but address the dystonia in my left foot when I would workout for my daily exercise or even inbetween doses walking would lead to cramping of my left toes/foot. we were trying a dosage pattern of rytary of 195/145, 145/145, 195/145, 145/145. I will admit the rytary provided better, smoother coverage but didn't really help dystonia......and I had a 6 mg patch of neurpo in the mix. We then tried a combo of a 195 rytary and 1.5 (25/100) C/L with the patch. That didn't work real well either with dystonia and it increased daytime sleepiness and fatigue. we are now looking to reboot. i'm off rytary and the patch all together and just taking 25/100 C/L 1 tab 4x's per day. I'm relatively early in my diagnosis (2 years, 53 yo) and I was really trying to target the dystonia so I could run for high intensity workout purposes. love to run for my exercise but nothing seems to work extremely well. I"m now thinking more about how to minimize the amount of meds I am on because the extra meds didn't help dystonia much and has been making me really tired. Any feedback......again.....I'm working with doctor closely so I'm not doing this without consulting with my doc but I appreciate others experiences. thanks in advance. Best, John (Joyful Gianni!)
Not enough dopamine for Dystonia vs. too ... - Cure Parkinson's
Google Dr.Costantini, vitamin B1
Hi, John! I also had issues with dystonia in my foot while walking or exercising. One Sinemet tablet did not alleviate the problem, but two tablets took care of it. I take 2 tablets twice a day.
I'm not a doctor, so make of this what you will. Dystonia in PD is often a sign of under-medication. I would start by keeping a diary of when you're getting dystonia. If it occurs when you are "off", or when your levodopa level is low, try increasing your levodopa dose frequency. (Your present 400 mg levodopa per day is not a high daily dose.)
Except for us that get dystonia from meds. My meds used to cause severe dystonia to the point I couldn't walk on meds.
I don't have dystonia but I used a "drug fast" when working out what was going on between my meds, my PD symptoms and my dyskinesia. No meds for 48 hrs and the dyskinesia vanished and my bradykinesia and tremor got worse. So I was sure that the meds were useful but unfortunately were causing dyskinesia. Then I could focus on maximising meds positive effect while minimising their negative effect. Not easy but I had a baseline. Take medical advice before trying!
Amantadine w/Rytary works well for me. Eliminated my daytime sleepiness.
My hubby had dystonia in his back, rarely since on Amantadine by Bionpharma 100 mg twice a day.
Manufactured by Bionpharma (other brands had side effects, did not work as well for him.)
He also takes Thiamine HCL 500 mg by Vitacost, 2 caps at 8a and 1p for 3 years.
Still doing well 8 years post-Dx on c/l 25/100 twice a day, and now one c/l 50/200 in the afternoon, as makes him left sleepy.
Keep trying to find what works best for you! Best wishes!
Hi there, I am a runner and PD manifested and started with dystonia. Diagnosed almost 9 years ago. When I was prescribed cd/ld it was a miracle medicine. It helped with my Dystonia. I am on 6 25/100 a day , sometimes I have to add 1/2 a pill more here and there when I’m doing long runs ect. I also take Azilect and Comtan. I struggled with the fatigue and sleepiness as well. I take 1/2 a pill in the morning of Modafinil and that helps. I also receive Botox injections in my foot and leg for my Dystonia every 3 to 4 months and it helps. Botox doesn’t always work for everyone but worth a try. Just make sure your insurance covers it bc it’s expensive. My Dystonia has progressed to cervical and some facial Dystonia. The facial Dystonia mostly happens in the evening if I haven’t taken my dose of pills on time. It looks as if I’ve had a stroke when that happens., and when my meds take a hold it eases up. It’s amazing. The cervical Dystonia is a bit more stubborn and painful. I’m going to check on Botox injections for that area too. Maybe try to add 1/2 a pill more with your regular dose of cd/ld and see if that helps. Take care. Karen
Levodopa and some antidepressants causes my husband to become very agitated and anxious. He has been taking 1/4 tablet of Kemadrin morning and night and it seems to be taking the edge off the symptoms, along with using an Apollo neuro device that also is calming. Between the two he is so much better than he was before Christmas when he was so agitated he was suicidal.
Kemadrin can have some nasty side effects so keep it very low dose to avoid them. I feel side effects are often due to too much of something.
Ask your doctor about Rivotril, i am taking 0.5 mg daily it helps for dystonia .
And increased my meds. to 150 mg stalevo 4 times a day .
Not what you're looking for?
You may also like...
mostly resolved before I started the meds. I took the Rytary for close to a year. I tolerated it...
mg ER) and one tab 25-100 mg CR. Basically from 2400 mg to 1600. I'm usually in bed by 830 pm. Good...
just don’t work much at all if I’ve eaten protein before— even two hours! I’ve been trying to...